[Skip to Content]
[Skip to Content Landing]
Article
January 1954

FATAL SHWARTZMAN REACTION DURING ANTIBIOTIC THERAPY

AMA Arch Derm Syphilol. 1954;69(1):100. doi:10.1001/archderm.1954.01540130102010

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—I was quite interested in reading the article by Nelson and Braslow on Fatal Shwartzman Reaction During Antibiotic Therapy, which appeared in the September issue of the Archives. I think their explanation is very likely the correct one; and it is, I believe, important that these cases be directed to the attention of the medical profession for a variety of reasons but particularly because certain of the factors which may conduce towards the development of a Shwartzman reaction are not sufficiently well appreciated. I spoke briefly on these at the last meeting of the American Academy of Dermatology and Syphilology, and I have a paper in press in the British Journal of Dermatology and Syphilology which goes into these in considerable detail.

The prime purpose, however, for writing this letter is that, whereas I agree with the authors in general, I should like to point out

First Page Preview View Large
First page PDF preview
First page PDF preview
×